Alert archive / California / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 3, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Feb 27, 2001, 3:57 PM PST for San Diego County, California. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2001, 3:57 PM PST (23:57 UTC)
- Expired
- Feb 27, 2001, 5:00 PM PST
- In force
- 63 min
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 12.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS56 KSGX 272359
SVRSAN
CAC073-280100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
357 PM PST TUE FEB 27 2001
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN SAN DIEGO COUNTY IN SOUTHERN CALIFORNIA
THIS INCLUDES THE CITIES OF...CARLSBAD...EL CAJON...ENCINITAS...
ESCONDIDO...FALLBROOK...LA MESA...LAKESIDE...OCEANSIDE...POWAY...
SAN DIEGO...SAN MARCOS...SANTEE...VISTA
* UNTIL 500 PM PST
* AT 348 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM OVER WESTERN SAN DIEGO COUNTY...CENTERED
NEAR POWAY AND SCRIPPS RANCH. THE STORM WAS NEARLY STATIONARY.
HAIL TO NEAR 1 INCH...VERY HEAVY RAIN AND STRONG DAMAGING WINDS ARE
LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL
THE STORM PASSES.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN SAN DIEGO.
$$
LAT...LON 3321 11738 3267 11714 3289 11684 3319 11668
3339 11683 3339 11725
SMALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 2:30 PM PST, 1 hour 27 minutes earlier.
Area forecast discussion, Feb 27, 2:30 PM PST, 1 hour 27 minutes before
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
230 PM PST TUE FEB 27 2001
...SYNOPSIS...
UPPER LEVEL LOW PRESSURE OVER THE SOUTHWEST COMBINED WITH A MOIST
AIR MASS WILL CAUSE A GRADUALLY DECREASING CHANCE OF SHOWERS INTO
THURSDAY. THERE WILL ALSO BE SOME THUNDERSTORMS. GENERALLY DRY
FRIDAY AND SATURDAY AS THE STORM TRACK SHIFTS NORTH. ANOTHER
PACIFIC STORM COULD BRING MORE SHOWERS VERY LATE IN THE WEEKEND OR
EARLY NEXT WEEK.
...DISCUSSION...
WITH AFTERNOON HEATING GOOD CONVECTION HAS DEVELOPED WITH ISOLATED
THUNDERSTORMS. MODELS SHOW UPPER LEVEL LOW SOUTHWEST OF
SAN DIEGO WILL DRIFT NORTHEAST OVER THE NEXT 12-18 HOURS BUT WILL BE
REPLACED BY ANOTHER COLD LOW DROPPING RAPIDLY SOUTH OFF THE COAST
WEDNESDAY NIGHT AND THURSDAY. GIVEN THE FACT THAT COLD AIR WILL
PRETTY MUCH STAY IN PLACE ALOFT OVER THE CWA THROUGH THE PERIOD
EXPECT SHOWERS AND ISOLATED THUNDERSTORMS TO CONTINUE THROUGH
WEDNESDAY NIGHT. MAY STILL BE ENOUGH INSTABILITY AROUND THURSDAY
MORNING FOR A CHANCE OF SHOWERS BUT CONDITIONS SHOULD BE IMPROVING
THURSDAY. ENOUGH SNOW AT HIGHER ELEVATIONS IN SAN BERNARDINO AND
RIVERSIDE COUNTIES TO RAISE WINTER STORM WARNINGS THROUGH WEDNESDAY.
SNOW LEVELS WILL REMAIN AROUND 4000 TO 5000FT THROUGH THE PERIOD.
NEW AVN FASTER AND THUS MORE PROGRESSIVE BUT NOT QUITE AS DEEP WITH SYSTEM
SUNDAY INTO MONDAY. SO AM INCLINED TO GO WITH A CHANCE OF RAIN OR
SNOW UNTIL IT BECOMES CLEARER AS TO HOW THE MODELS WILL HANDLE IT.
IN ANY CASE SYSTEM SHOULD BE GONE BY TUESDAY WITH A DRY DAY EXPECTED.
SAN 9743
ECCThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 3:12 PM PST | Flash Flood Warning | SGX | San Diego | 63 min |
| Feb 27, 3:20 PM PST | Severe Thunderstorm Warning | SGX | San Diego | 40 min |
Nearby
Severe Thunderstorm Warnings in California, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.